MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAS07070
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Visual inspection: the sample was returned.The safety clip was missing upon receipt.The tuohy borst valve was tight, and the two-way stop cock was opened.The outer catheter was broken approximately 56mm from the strain relief and stretching was noted around the break.The stent graft was partially deployed and protruded approximately 1.5mm from the tip of the outer catheter.Bent struts were noted in the undeployed portion of the stent graft.No other anomalies were noted to the stent graft.Functional/performance evaluation: functional testing could not be performed, as the delivery system was returned with the outer catheter broken.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation is confirmed for partial deployment, as the stent graft was returned partially deployed.It should be noted that an outer catheter break is also confirmed.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) state: indication for use: flair endovascular stent graft is indicated for use in the treatment at the venous anastomosis of eptfe or other synthetic arteriovenous (av) access grafts.Additionally, the current flair endovascular stent graft instructions for use (ifu) provides general instructions for use of the device, as well as warnings, precautions, and potential complications associated with the device.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the endovascular stent graft allegedly would not deploy.There was no reported retraction difficulty through the sheath.Reportedly, another stent was used to complete the procedure.There was no reported patient injury.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5454427
Report Number2020394-2016-00216
Device Sequence Number351683
Product Code MIH
UDI-Device Identifier04049519008967
UDI-Public(01)04049519008967(17)171114(10)ANYK1161
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2017
Device Catalogue NumberFAS07070
Device Lot NumberANYK1161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2016
Initial Report FDA Received Date02/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1